MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The pcs instrument was analyzed and found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.Common causes of this failure mode are attributed to a component failure.When pitch cable breakage occurs, the instrument is immediately inoperable due to loss of functionality.The instrument has tungsten drive cables to transmit motion from the input discs in the housing, through the main shaft, and to the distal instrument tip.These cables are exposed at the instrument tip and control movements at the wrist.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, there was a stopping point when the angle of the permanent cautery spatula instrument changes from 60 degrees on the left to 60 degrees on the right.The instrument was also identified with a broken cable.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17102494
Report Number2955842-2023-16216
Device Sequence Number7377268
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)N10210913
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-14
Device Catalogue Number420184
Device Lot NumberN10210913 581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date06/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale